Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 125, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 27, 2002, 4:32 AM EDT for Clinton County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 27, 2002, 4:32 AM EDT (08:32 UTC)
- Expired
- Jul 27, 2002, 5:15 AM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clinton County, OH
The radar
The Cincinnati radar (KILN), 1 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 4:45 AM EDT | Thunderstorm Wind 50 E | Countywide, OH | Large limbs and a tree were blown down in the northwest part of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1482 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
008 WUUS51 KILN 270832 SVRILN OHC027-270915- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 431 AM EDT SAT JUL 27 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN OHIO... * UNTIL 515 AM EDT... * AT 431 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF WILMINGTON...MOVING EAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SABINA... WILMINGTON... SLIGO... CLARKSVILLE... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:33 AM EDT, 59 minutes earlier.
Area forecast discussion, Jul 27, 3:33 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 333 AM EDT SAT JUL 27 2002 A SERIES OF S/WVS TO SPILL OVR MID/UPR LVL RDG AXIS FM MID MS VLY INTO GRTLKS/OH VLY THRU THE PERIOD. FCST CHALLENGE CONTS TO BE TIMING AND CHC/S OF TSTMS IN TROPICAL AMS UNTIL CDFNT FROPA TAKES PLACE OVRNGT MON. IN SHORT TERM...MCS OVR CNTRL IL HS DVLPD RAPIDLY ESE ALONG AND AHD OF WRMFNT WHICH EXTENDS FM CNTRL IL THRU SRN IN. XPCT THIS TREND TO CONT WITH SCTD ELEVATED TSTMS DVLPG ALONG FAVORABLE AXIS OF LO LVL MSTR CONVERGENCE INTO SE IN/SW OH. THIS WRMFNT SHUD CONT TO BE FOCUS FOR CONVECTION TDA. WL CONT CHC POPS ACRS THE ENTIRE REGION WITH THE HIGHEST POPS SW. TEMP WISE...HAVE GONE CLOSE TO WRMR FWC GUID VALUES. S/WV ENERGY AND ASSOCIATED FAVORABLE LO LVL CONVERGENCE AXIS TO SHIFT N INTO GRTLKS REGION OVRNGT. WL MENTION CHC POPS ACRS THE CNTRL AND N THIS EVE. IN WARM AND MOIST AMS WITH SWRLY WINDS STAYING UP BTWN 8-10 MPH...PREFER LOW TEMPS CLOSER TO WRMR MAV GUID TNGT. ON SUN...MID/UPR LVL RDG BLDS INTO OH VLY WITH MAIN STORM TRACK TO THE N ACRS GRTLKS ASSOCIATED WITH BAND OF WESTERLIES. FCST SOUNDINGS INDICATE THAT SRN SECTIONS WL BE CAPPED ON SUN...SO WL DROP MENT OF PRECIP BUT WL MAINTAIN LO POP CHC ACRS THE N. WL TREND HI TEMPS CLOSER TO WRMR MET GUID SUN. FLO BACKS IN RESPONSE TO S/WV TROF OVR MID MS VLY WHICH TRACKS INTO GRTLKS MON. MON/MON NIGHT APPEARS TO BE THE BEST CHC FOR ORGANIZED TSTMS WITH FNT DROPPING THRU THE AREA. WL CONT 50 POPS ACRS THE ENTIRE CWA BUT WL CUT HI TEMPS BACK A LTL DUE TO XPCTD CLDS AND PRECIP. .ILN...NONE. RANDALL
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:04 AM EDT | Severe Thunderstorm Warning | ILN | Warren | 41 min |
| Jul 27, 7:53 AM EDT | Flash Flood Warning | ILN | Clinton, Warren | 97 min |
| Jul 27, 1:43 PM EDT | Tornado Warning | ILN | Brown | 32 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.